Alert archive / Connecticut / Wind Advisories in 2008
Wind Advisory 6, NWS New York, NY
NWS New York, NY issued this wind advisory at Mar 5, 2008, 2:32 AM EST for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Mar 5, 2008, 4:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2008, 2:32 AM EST (07:32 UTC)
- In effect from
- Mar 5, 2008, 4:00 AM EST
- Expired
- Mar 5, 2008, 10:57 AM EST
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 050732 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 232 AM EST WED MAR 5 2008 ...STRONG WINDS EXPECTED THIS MORNING... .STRONG LOW PRESSURE WILL TRACK FROM CENTRAL PENNSYLVANIA THIS MORNING INTO CENTRAL NEW ENGLAND BY THIS AFTERNOON. STRONG SOUTHERLY SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS MORNING AHEAD OF ITS TRAILING COLD FRONT. IN ADDITION...WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE WITH ANY HEAVY RAIN SHOWER AND EMBEDDED THUNDERSTORM ACTIVITY THIS MORNING. CTZ011-012-NYZ077>081-051800- /O.NEW.KOKX.WI.Y.0006.080305T0900Z-080305T1800Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 232 AM EST WED MAR 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. STRONG SOUTHERLY SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED TO DEVELOP ACROSS THE REGION EARLY THIS MORNING AND CONTINUE THROUGH LATE MORNING AHEAD OF AN APPROACHING COLD FRONT. THE STRONGEST SUSTAINED WINDS ARE EXPECTED ALONG SOUTH FACING COASTAL AREAS. IN ADDITION...WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE WITH ANY HEAVY RAIN SHOWER AND EMBEDDED THUNDERSTORM ACTIVITY THIS MORNING AHEAD OF THE COLD FRONT. WINDS WILL TURN TO THE SOUTHWEST BY AROUND MIDDAY IN THE WAKE OF THE COLD FRONT...AND SHOULD DIMINISH SLIGHTLY IN THE AFTERNOON TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KOKX 051557 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1057 AM EST WED MAR 5 2008 CTZ011-012-NYZ077>081-051700- /O.CAN.KOKX.WI.Y.0006.000000T0000Z-080305T1800Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1057 AM EST WED MAR 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. A COLD FRONT IS CROSSING THROUGH THE REGION LATE THIS MORNING. THE STRONGEST SOUTHERLY WINDS AHEAD OF THE FRONT HAVE PUSHED EAST OF THE TRI STATE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. SOME WIND GUSTS OF 30 TO 40 MPH REMAIN POSSIBLE THIS AFTERNOON BEHIND THE COLD FRONT...BUT WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. $$ MANNING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Mar 5, 12:36 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 5, 12:36 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1236 AM EST WED MAR 5 2008
.SYNOPSIS...
A COLD FRONT ACROSS THE REGION TUESDAY EVENING WILL RETURN NORTH
AS A WARM FRONT AFTER MIDNIGHT AS DEEPENING LOW PRESSURE PUSHES
NORTHEAST ALONG THE APPALACHIANS. THE LOW WILL MOVE INTO NORTHERN
NEW ENGLAND ON WEDNESDAY. WEAK HIGH PRESSURE MOVES ACROSS THE
REGION LATE WEDNESDAY AND THURSDAY...THEN ANOTHER COLD FRONT WILL
MOVE ACROSS THE REGION THURSDAY NIGHT. ANOTHER STORM SYSTEM MAY
AFFECT THE REGION FRIDAY AND SATURDAY. HIGH PRESSURE RETURNS ON
SUNDAY...THEN ANOTHER COLD FRONT MAY IMPACT THE REGION ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WITH THE COLD FRONT SOUTH OF NEWARK NEW JERSEY RUNNING BETWEEN
LGA AND JFK AND THEN THROUGH LONG ISLAND SOUND...AND SLOWLY
PUSHING NORTH TEMPERATURES AND DEWPOINTS HAVE BEEN SLOWLY RISING
IN THE WARM AIR TO THE SOUTH OF THE FRONT. HAVE ADJUSTED HOURLY
TEMPERATURES AND DEWPOINTS. ALSO WITH THE COLD AIR...IN THE LOWER
TO MID 30S WELL INLAND...HAVE ADJUSTED THE LOWS TO MATCH OBSERVED
LOWS INLAND THIS EVENING. WITH LITTLE RAIN IN THE AREA...AND NO
THUNDERSTORMS HAVE REMOVED FROM THE FORECAST. BEST CHANCE FOR
THUNDER WILL BE WELL AFTER MIDNIGHT WITH THE APPROACH OF THE COLD
FRONT.
LOW WAS OVER WEST VIRGINIA AND SEVERAL MB WEAKER THAN MODELS. WITH
THE LOW WEST OF THE APPALACHIANS FRONT WILL LIKELY REMAIN NEARLY
STATIONARY UNTIL THE LOW DEEPENS AND MOVES FARTHER TO THE NORTH
LATE TONIGHT.
WITH INCREASING SOUTHERLY FLOW...AND DEVELOPING 70 KT LLJ AHEAD
OF THE LOW...PWATS WILL GENERALLY AVERAGE 1 TO 1.25. MOST
LOCATIONS WILL PICK UP 0.75 TO 1.25...BUT THE HEAVIEST OF THE
RAIN WILL BE FOCUSED ACROSS THE LOWER HUDSON VALLEY...NORTHEAST NJ
AND NYC...LOCATIONS CLOSEST TO THE TRACK OF THE LOW AND AREAS OF
STRONGEST CONVERGENCE. THESE LOCATIONS CAN EXPECT 1.5 TO 1.75
WITH MOST OF THE RAIN FALLING FROM ABOUT 2AM TO 7AM. HAVE GONE
AHEAD AND ADDED SOUTHERN WESTCHESTER COUNTY...NYC AND ESSEX COUNTY
TO THE FLOOD WATCH. THE HEAVIEST RAINFALL RATES WILL AVERAGE 1 TO
1.5 PER HOUR.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
RAIN WILL END FROM WEST TO EAST LATE WED MORNING AS WEAK HIGH PRES
BEGINS TO BUILD INTO THE REGION. SKIES WILL BE CLEARING OUT THROUGH
THE AFTERNOON. THE HIGH WILL OVERSPREAD THE REGION THU MORNING
BEFORE LIFTING OFFSHORE BY THU EVENING. CLOUDS WILL BE INCREASING
THU NIGHT AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. WILL
MENTION SLIGHT CHANCE POPS AFTER MIDNIGHT (LATE THU NIGHT/EARLY FRI
MORNING).
HIGHS ON WED/THU WILL BE AROUND 50 TO THE LOWER 50S. LOWS WED NIGHT
AND THU NIGHT WILL BE IN THE 30S IN/AROUND NYC AND IN THE UPPER 20S
TO LOWER 30S ELSEWHERE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A COLD FRONT IN ASSOCIATION WITH LOW PRESSURE MOVING THROUGH
SOUTHERN CANADA WILL WEAKEN AS IT APPROACHES THE AREA ON FRIDAY.
SOME MOISTURE POOLING AROUND THIS BOUNDARY WILL RESULT IN A SLIGHT
CHANCE OF PRECIPITATION IN THE MORNING. THERMAL PROFILES ALOFT
SUGGEST PRECIP IN LIQUID FORM...HOWEVER SOME INLAND SPOTS ARE
FORECAST TO BE AT OR BELOW FREEZING DURING THE FIRST HALF OF THE
MORNING...SO HAVE KEPT IN FREEZING LIGHT RAIN IN THE GRIDS
HERE...THEN PLAIN RAIN THEREAFTER. H5 TROF AXIS MOVES FROM THE
PLAINS TO THE MISSISSIPPI VALLEY DURING THE DAY ON FRIDAY...WITH A
STRENGTHENING SURFACE LOW IN THE SOUTHEAST. CHC POPS FRIDAY
AFTERNOON WITH INCREASING MOISTURE FEEDING INTO THE FRONTAL BOUNDARY
IN OUR VICINITY.
MODELS ARE GRADUALLY COMING INTO AGREEMENT WITH THE LOW IN THE
SOUTHEAST MOVING INTO THE NORTHEAST...PASSING OVER...OR MOVING INTO
THE VICINITY OF THE TRI STATE AREA SATURDAY MORNING. EVEN THE
COLDEST SOLUTIONS SUGGEST PRIMARILY A RAIN EVENT...WITH PERHAPS SOME
PRECIP TYPE ISSUES INLAND DURING FRIDAY NIGHT...AND THE POSSIBILITY
OF A RAIN/SNOW MIX AS THE PRECIPITATION TAPERS OFF ON SATURDAY.
BREEZY TO WINDY CONDITIONS WITH THE APPROACH AND PASSAGE OF THE
STORM...WITH DRYING ON SATURDAY NIGHT.
ON SUNDAY...A BROAD LONGWAVE TROUGH OVER EASTERN CANADA/NORTHEAST
STATES WILL RESULT IN SOMEWHAT OF A ZONAL FLOW ALOFT...AND WEAK
SURFACE HIGH PRESSURE KEEPING THE WEATHER DRY HERE. TEMPERATURES
WILL AVERAGE A LITTLE BELOW NORMAL. A SHORTWAVE WILL ROUND THE BASE
OF THE TROUGH...WITH AN ASSOCIATED WEAK CLIPPER AND COLD FRONT
POSING A SLIGHT CHANCE OF RAIN AND/OR SNOW SHOWERS DURING MONDAY.
HIGH PRESSURE AND DRY WEATHER FOR TUESDAY.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
MVFR CEILINGS AND VISIBILITIES WILL LOWER TO IFR AND LIFR AS RAIN
MOVES INTO THE TERMINALS AHEAD OF DEEPENING LOW PRESSURE OVER
NORTHERN VIRGINIA. AS THE LOW NEARS SOUTHEASTERLY WINDS INCREASE
AND BECOME GUSTY. HEAVY RAINFALL POSSIBLE AS THE LOW MOVES WEST OF
THE TERMINALS AND ITS ASSOCIATED COLD FRONT APPROACHES. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY FROM NYC AND WEST.
THE LOW MOVES NORTHEAST OF THE AREA LATE WEDNESDAY MORNING INTO
THE AFTERNOON WITH IMPROVING CEILINGS AND VISIBILITIES TO VFR.
WINDS BECOME GUSTY FROM THE WEST AND THEN GRADUALLY SUBSIDE LATE
IN THE DAY. HIGH PRESSURE BUILDS IN FROM THE WEST AFTER 00Z
THURSDAY WITH CLEARING SKIES AND WINDS DIMINISHING.
LLWS WILL ALSO BE AN ISSUE WITH LOW LEVEL WINDS OF 50 TO 65 KT.
WIND SHEAR ENDS WITH THE HEAVY RAIN AND AS THE COLD FRONT NEARS
THE TERMINALS TOWARD 17Z.
OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...VFR AS HIGH PRESSURE
BUILDS OVER THE AREA INTO THURSDAY. MVFR TO IFR CEILINGS AND
VISIBILITIES IN DEVELOPING RAIN FRIDAY AHEAD OF THE NEXT LOW. THE
LOW MOVE ALONG THE EASTERN SEABOARD THROUGH SATURDAY WITH MVFR TO
IFR CONDITIONS. SATURDAY NIGHT VFR CONDITIONS RETURN AND REMAIN
INTO SUNDAY.
&&
.MARINE...
SEAS RUNNING A FOOT TO TWO FEET HIGHER THAN OBSERVED SO ADJUSTED
DOWNWARD. REMOVED THE MENTION OF THUNDER UNTIL LATE TONIGHT. COLD
FRONT ACROSS THE LONG ISLAND SOUND WILL TRACK SLOWLY NORTH OVERNIGHT.
LOW PRES WILL TRACK NORTHEAST ALONG THE APPALACHIANS LATE TONIGHT.
SCA CONTINUES FOR THE OCEAN AS SEAS WILL AVERAGE 5-8 FT EVEN
THOUGH WINDS WILL BE DIMINISHING FOR A BRIEF PERIOD. WINDS COME
BACK UP ABOVE SCA CRITERIA AFTER MIDNIGHT ON THE WATERS...AND WILL
BE ABOVE CRITERIA ON ALL WATERS AT THAT TIME.
WINDS MAY APPROACH GALES ON THE OCEAN FOR A FEW HOURS AROUND
DAYBREAK...BUT WILL ONLY MENTION OCNL GUSTS TO 35 KT IN THE CWF.
WITH A STRONG GRADIENT AND WEAK CAA...WINDS WILL REMAIN ABOVE SCA
CRITERIA THROUGH THE DAY...DIMINISHING AFTER MIDNIGHT. SEAS ON THE
OCEAN MAY REMAIN ABOVE SCA CRITERIA INTO FRI.
A STORM APPROACHES FROM THE SOUTH ON FRIDAY...PASSES OVER OR NEARBY
THE AREA WATERS ON SATURDAY MORNING...FOLLOWED BY HIGH PRESSURE
BUILDING BACK IN SATURDAY NIGHT INTO SUNDAY. WINDS AND SEAS WILL
INCREASE WITH THE APPROACHING STORM...WITH 5 FT SEAS POSSIBLE ON THE
OCEAN WATERS BY LATE FRIDAY AFTERNOON. SMALL CRAFT CONDITIONS THEN
MORE LIKELY ON ALL WATERS FRIDAY NIGHT AND SATURDAY...WITH A CHANCE
OF GALE FORCE GUSTS. CONDITIONS IMPROVE ON SUNDAY...HOWEVER SMALL
CRAFT STILL POSSIBLE...ESPECIALLY OVER THE OCEAN WATERS.
&&
.HYDROLOGY...
SIGNIFICANT RAINFALL FROM A STORM SYSTEM IS ANTICIPATED TONIGHT INTO
EARLY WEDNESDAY WITH RAINFALL AMOUNTS BETWEEN 1 AND 2 1/2 INCHES
LIKELY. GIVEN SNOW PACK...WITH SWE OF AN INCH OR MORE ACROSS
INTERIOR NEW ENGLAND...THE LOWER HUDSON VALLEY...NW SOUTHERN CONN
AND INTERIOR NE NJ...THERE IS POTENTIAL FOR RIVER AND STREAM
FLOODING...IN ADDITION TO WIDESPREAD MINOR URBAN FLOODING. WILL
EXPAND FFA INTO NEW YORK CITY...ESSEX COUNTY AND SOUTHERN
WESTCHESTER COUNTY DUE TO RAINFALL UP TO 1.5 FALLING IN A SHORT
WINDOW SOMETIME AROUND DAYBREAK.
&&
.TIDES/COASTAL FLOODING...
DEPARTURES WERE RUNNING ABOUT 1/2 FT BELOW NORMAL ACROSS THE WESTERN
HALF OF THE CWA AT 1 PM EST. MODERATE EASTERLY FLOW ON WESTERN LONG
ISLAND SOUND WILL BEGIN TO PILE WATER UP THERE THIS EVENING...
FOLLOWED BY SE-S FLOW DOING THE SAME IN ALL COASTAL SECTIONS LATER
TONIGHT INTO WED MORNING. NGM STORM SURGE GUIDANCE... WHICH USUALLY
PERFORMS BETTER THAN ITS GFS COUNTERPART FOR SOUTHERLY FLOW
EVENTS...IS LIKELY TOO HIGH FOR THIS EVENT SINCE IT HOLDS ONTO A
STRONGER SOUTHERLY FLOW LONGER INTO WED MORNING THAN ALL OTHER
GUIDANCE. MEANWHILE...GFS SURGE GUIDANCE LOOKS TOO LOW. WILL TAKE A
MIDDLE GROUND APPROACH WEIGHTED MORE TOWARD THE GFS...WITH TIDAL
DEPARTURES REMAINING JUST SHY OF MINOR THRESHOLDS...AND WILL CLOSELY
MONITOR DEPARTURES OVERNIGHT INTO WED MORNING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS AFTERNOON FOR CTZ005>007.
NY...FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ067>076.
NJ...FLOOD WATCH THROUGH THIS AFTERNOON FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ330-340-
345.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ335-
338.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...MET
NEAR TERM...MET
SHORT TERM...MPS
LONG TERM...JC
AVIATION...MET
MARINE...JC/MPS
HYDROLOGY...MPS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 4, 4:07 PM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 407 PM EST TUE MAR 4 2008 NJZ006-NYZ072>076-051100- HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS- 407 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A STRONG LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TONIGHT. THE STRONGEST THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ005>007-NJZ002>005-011-NYZ067>071-051100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 407 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A STRONG LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TONIGHT. THE STRONGEST THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ008>012-NYZ077>081-051100- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 407 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG LOW PRESSURE WILL BRING HEAVY RAIN LATE TONIGHT...ALONG WITH A CHANCE FOR THUNDERSTORMS. FLOODING OF POOR DRAINAGE AREAS MAY BE POSSIBLE. IN ADDITION...WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE. ANY THUNDERSTORMS COULD PRODUCE EVEN STRONGER WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ350-353-355-051100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TONIGHT. GALE FORCE WINDS ARE POSSIBLE ON THE OCEAN WATERS STARTING BY DAYBREAK WEDNESDAY THROUGH WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ330-335-338-340-345-051100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 407 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:16 AM EST | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 29 min |
| Mar 5, 4:27 AM EST | Severe Thunderstorm Warning | OKX | Nassau, Putnam, Rockland, Suffolk, Westchester | 33 min |
| Mar 5, 5:12 AM EST | Severe Thunderstorm Warning | OKX | Suffolk | 48 min |
| Mar 5, 5:48 AM EST | Coastal Flood Advisory | OKX | Suffolk | 72 min |
Nearby
Wind Advisories in Connecticut, 2008Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.